# SDR CA980519005

- Difficulty date: February 5, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 421B
- Engine: Cont GTSIO520H
- Propeller: Mcauly 3AF34C92
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve
- Condition: Broken
- Location: Engine
- Stage of operation: CR
- How discovered: V
- Nature of condition: R
- Precautionary procedure: A, E

## Discrepancy

(CAN) ENGINE SHUTDOWN IN CRUISE AND THE AIRCRAFT MADE AN UNSCHEDULED LANDING, AFTER THE ENGINE EXPERIENCED ROUGH RUNNING.  POST-FLIGHT INSPECTION FOUND AN EXHAUST VALVE WITH THE HEAD DETACHED/FRACTURED.  THE PISTON AND CYLINDER WERE DESTROYED AND THE OIL PAN WAS DAMAGED. THE ENGINE WAS REPLACED FORWARD OF THE FIREWALL.
